Alert archive / New Mexico / Flash Flood Warnings in 2014
Flash Flood Warning 32, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Aug 2, 2014, 10:54 PM MDT for Hidalgo County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2014, 10:54 PM MDT (04:54 UTC)
- Expired
- Aug 3, 2014, 2:00 AM MDT
- In force
- 3 hr
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Hidalgo County, NM
The radar
The El Paso radar (KEPZ), 161 km from the middle of the area, began a volume at 04:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 4.9 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 691 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 1198 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
115 WGUS54 KEPZ 030454 FFWEPZ NMC023-030800- /O.NEW.KEPZ.FF.W.0032.140803T0454Z-140803T0800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE EL PASO TX 1054 PM MDT SAT AUG 2 2014 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHEASTERN HIDALGO COUNTY IN SOUTHWEST NEW MEXICO... * UNTIL 200 AM MDT * AT 1054 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. * LOCATIONS IMPACTED INCLUDE... ANTELOPE WELLS... ALAMO HUECO... BIG HATCHET REFUGE... PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RAINFALL CAN QUICKLY TURN DRY DESERT WASHES AND ARROYOS INTO RAGING RIVERS...EVEN IN AREAS FAR FROM WHERE RAIN HAS FALLEN. DO NOT ATTEMPT TO CROSS FLOODED ARROYOS. SWIFTLY MOVING WATER CAN CARVE DEEP CHANNELS IN PREVIOUSLY SHALLOW WASHES...AND WATER CAN BE MUCH DEEPER THAN IT APPEARS. IF YOUR ROUTE BECOMES CUT OFF BY FLOODED ARROYOS...WAIT FOR FLOOD WATERS TO RECEDE. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. && LAT...LON 3173 10822 3135 10821 3134 10857 3172 10858 $$ PAZOS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 2, 3:10 PM MDT, 7 hours 44 minutes earlier.
Area forecast discussion, Aug 2, 3:10 PM MDT, 7 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 310 PM MDT SAT AUG 2 2014 .SYNOPSIS... SHOWERS AND THUNDERSTORMS WILL BE SCATTERED ACROSS THE AREA THIS EVENING...BECOMING MORE NUMEROUS NEAR THE INTERNATIONAL BORDER OVERNIGHT. WITH ABUNDANT MOISTURE IN PLACE FLOODING WILL BE A THREAT IN AREAS THAT RECEIVE HEAVY RAINFALL. THE GREATEST THREAT OF THUNDERSTORMS AND FLOODING WILL BEGIN TO SHIFT WESTWARD SUNDAY AND MONDAY. BY MIDWEEK A MORE TYPICAL MONSOON PATTERN WILL LEAD TO STORMS BEING SCATTERED IN THE MOUNTAINS AND ISOLATED IN THE LOWLANDS...WITH SEASONABLY HOT TEMPERATURES. && .DISCUSSION... PLENTY OF MOISTURE IS STILL OVER THE AREA...WITH PW READINGS AROUND 1.5 INCHES. STILL EXPECTING ANOTHER MCS TO MOVE NORTH OUT OF CHIHUAHUA LATE TONIGHT AND INTO OUR SOUTHERN COUNTIES. THEN THE WEAK UPPER LOW OVERHEAD WILL MOVE NW INTO AZ...EVENTUALLY PHASING WITH A LARGER ONE CURRENTLY NEAR NORTHERN BAJA CA AND SOAKING AZ. ALSO AN UPPER HIGH CENTER OVER UTAH WILL SLIDE DOWN TO EASTERN NM DURING THE NEXT 24 HOURS...PROVIDING SOME CAPPING AND ROTATING IN DRIER AIR FROM THE EAST. THE REMNANTS OF A STALLED BACK DOOR FRONT FROM EXTREME NRN CHIHUAHUA INTO EXTREME SE AZ SHOULD BE FADING OUT AS WELL. THUS THE THREAT OF WIDESPREAD FLASH FLOODING SHOULD SHIFT WESTWARD SUNDAY AND CLOSE TO THE AZ BORDER MONDAY. THE MIDNIGHT SHIFT FORECASTER WILL DECIDE WHETHER TO EXTEND THE CURRENT FFA ANOTHER 12 TO 24 HOURS FOR THE WESTERN PORTION. BY MIDWEEK A MORE TYPICAL MONSOON PATTERN IS INDICATED BY THE MODELS WITH THE UPPER HIGH CENTERED TO OUR EAST AND THE PLUME OF MONSOONAL MOISTURE STREAMING NORTHWARD ACROSS OUR AREA...CENTERED WEST OF THE RIO GRANDE. THIS WOULD RESULT IN AFTERNOON/EVENING STORMS WITH SCATTERED COVERAGE IN THE MOUNTAINS AND ISOLATED IN THE LOWLANDS. ALSO OUR TEMPS WILL RISE FROM WELL BELOW NORMAL TO AROUND NORMAL OR EVEN SLIGHTLY ABOVE. && .AVIATION...VALID 03/00Z - 04/00Z. BKN-SCT100 SEP LYRS TO 300 WITH ISOLD BKN080 -SHRA. FEW -TSRA BKN100CB BECOMING WDLY SCATTERED AFT 00Z WITH TOPS TO 430. LOCAL VYSB 1-3SM +TSRA CIGS AOB020. THUNDERSTORM ACITVITY MOSTLY DONE BY 05Z...BUT THEN RE-DEVELOPING BY AROUND 17Z SUNDAY. && .FIRE WEATHER... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TONIGHT AND SUNDAY...AS DEEP MOISTURE REMAINS TRAPPED UNDER A RIDGE OF HIGH PRESSURE OVER NEW MEXICO. THE MOISTURE DOES MOVE SLOWLY WEST MONDAY AND TUESDAY...SHIFTING THE BEST CHANCE OF HEAVIER RAIN OUT FROM DEMING WEST. AFTER TUESDAY THE MOISTURE PLUME MOVES BACK OVER NEW MEXICO...GIVING THE ENTIRE AREA A CHANCE OF THUNDERSTORMS AND LOCALLY HEAVY RAINFALL. MIN RH'S WILL RANGE FROM 30-40% LOWLANDS NEXT 3 DAYS...AND FROM 45-55% MOUNTAINS. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 68 87 70 90 71 / 50 50 30 20 20 SIERRA BLANCA 68 84 64 86 65 / 40 40 20 20 20 LAS CRUCES 66 86 66 88 67 / 60 50 30 20 20 ALAMOGORDO 67 84 67 88 68 / 50 50 20 30 20 CLOUDCROFT 51 66 51 66 52 / 50 50 30 50 20 TRUTH OR CONSEQUENCES 66 83 66 85 67 / 60 50 40 30 20 SILVER CITY 62 77 63 78 64 / 70 50 50 40 30 DEMING 66 85 66 87 67 / 70 50 40 30 20 LORDSBURG 66 85 68 87 69 / 70 50 50 40 30 WEST EL PASO METRO 68 86 70 90 71 / 50 50 30 20 20 DELL CITY 67 86 66 91 67 / 40 30 20 20 20 FORT HANCOCK 67 87 69 92 70 / 40 30 20 20 20 LOMA LINDA 65 83 64 84 65 / 50 40 20 20 20 FABENS 66 87 68 91 69 / 50 40 20 20 20 SANTA TERESA 65 86 69 89 70 / 50 50 30 20 20 WHITE SANDS HQ 68 87 68 85 69 / 60 50 30 20 20 JORNADA RANGE 67 87 67 86 68 / 60 50 30 20 20 HATCH 65 85 66 87 67 / 60 50 40 30 20 COLUMBUS 67 86 67 88 68 / 70 50 40 30 20 OROGRANDE 65 86 67 88 68 / 50 50 20 20 20 MAYHILL 58 74 59 72 60 / 60 40 30 40 20 MESCALERO 57 73 57 73 58 / 50 40 30 50 20 TIMBERON 60 73 56 72 57 / 50 40 30 40 20 WINSTON 59 79 60 76 61 / 70 50 50 50 30 HILLSBORO 66 86 65 81 66 / 60 50 40 40 30 SPACEPORT 66 84 66 86 67 / 60 50 40 20 20 LAKE ROBERTS 62 82 61 79 62 / 70 50 50 50 30 HURLEY 63 80 64 81 65 / 70 50 50 40 30 CLIFF 55 83 63 83 64 / 70 50 50 40 30 MULE CREEK 63 82 64 82 65 / 80 60 50 40 40 FAYWOOD 64 82 64 81 65 / 70 50 50 40 30 ANIMAS 66 85 67 87 68 / 70 60 50 40 30 HACHITA 65 86 66 86 67 / 70 50 50 40 30 ANTELOPE WELLS 65 85 66 83 67 / 70 50 40 40 30 CLOVERDALE 63 83 62 79 63 / 60 50 40 40 30 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR NMZ401>417. TX...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR TXZ418>424. && FAUSETT/HEFNER
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 11:05 PM MDT | Areal Flood Advisory | EPZ | Grant, Luna, Sierra | 115 min |
Nearby
Flash Flood Warnings in New Mexico, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.